Alert archive / Kansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 153, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 7, 1994, 11:17 PM CDT for Scott County, Kansas. It was in force for 21 min.
The area
The counties it named.
The facts
- Issued
- Aug 7, 1994, 11:17 PM CDT (04:17 UTC)
- Expired
- Aug 7, 1994, 11:38 PM CDT
- In force
- 21 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Scott County, KS
The radar
The Dodge City radar (KDDC), 115 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3150 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 2147 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 9:15 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 7, 9:15 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 915 PM CDT MON AUG 7 1994 CNVCTN A PBLM AGN TNGT. BEST INSTBLTY/UPSLP OVR NE CO AND WRN NEBR PER ADAP. TRBL IS UPR RDG ON QG DIAGS BLOCKING THEM FM GETTING INTO SWKS. XPCT CNVCTN TO TOP RDG AND THEN MOVE S SO BEST BET IS ERN HALF OF KS TWRDS MRNG. ENUF CNVGNC/UPSLP AND INSTBLTY THO THAT WL LV 20 PCNT IN. ALSO...WL LEAVE HIER POPS ARND HYS AS THEY MAY GET CLIPPED BY CNVCTN PROPOGATING S. TEMPS ANTR QSTN. ALRDY COOLER THAN YSTDY SO COOLER FWC LKS BEST FOR OVRNGT LOWS. FOR TMRW...ALL GUIDNACE LOOKS TOO COOL SO GO AT OR JUST ABV TDYS MAX READINGS AS TRML TROF SETS UP IN W KS. DDC 065/095 20 GCK 065/095 20 EHA 066/097 20 LBL 066/096 20 HYS 066/093 40 P28 068/095 20 JOHNSON
In the hours before
Special weather statement, Aug 7, 10:58 PM CDT, 19 minutes before
KSZ043-062-063-075-080500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1058 PM CDT SUN AUG 7 1994 ...AN INTENSE THUNDERSTORM WAS MOVING INTO 25 MILES NORTHWEST OF GARDEN CITY... AT 1058 PM CDT...DOPPLER RADAR SHOWED A VERY STRONG THUNDERSTORM 25 MILES NORTHWEST OF GARDEN CITY. THE STORM WAS MOVING SOUTH SOUTHEAST AT AROUND 15 MILES AN HOUR AND WILL REACH THE DEERFIELD...WOLF...LOWE AND HOLCOMB AREA BY AROUND MIDNIGHT. THIS STORM IS LIKELY PRODUCING TORRENTIAL RAINS...VERY STRONG GUSTY WINDS...SOME HAIL AND LOTS OF DEADLY LIGHTNING. HIGH WINDS WITH THE STORM WILL EXTEND AWAY FROM THE STORM CENTER FOR SOME MILES AND MAY BE ENCOUNTERED LONG BEFORE THE STORM ARRIVES. BE PREPARED TO SEEK SHELTER INSIDE A STURDY STRUCTURE IF THREATENING WEATHER APPROACHES. THOSE WHO LIVE NORTHWEST OF GARDEN CITY SHOULD BE ESPECIALLY WARY. JOHNSON
Special weather statement, Aug 7, 10:59 PM CDT, 18 minutes before
KSZ043-062-063-075-080500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1058 PM CDT SUN AUG 7 1994 ...AN INTENSE THUNDERSTORM WAS MOVING INTO 25 MILES NORTHWEST OF GARDEN CITY... AT 1058 PM CDT...DOPPLER RADAR SHOWED A VERY STRONG THUNDERSTORM 25 MILES NORTHWEST OF GARDEN CITY. THE STORM WAS MOVING SOUTH SOUTHEAST AT AROUND 15 MILES AN HOUR AND WILL REACH THE DEERFIELD...WOLF...LOWE AND HOLCOMB AREA BY AROUND MIDNIGHT. THIS STORM IS LIKELY PRODUCING TORRENTIAL RAINS...VERY STRONG GUSTY WINDS...SOME HAIL AND LOTS OF DEADLY LIGHTNING. HIGH WINDS WITH THE STORM WILL EXTEND AWAY FROM THE STORM CENTER FOR SOME MILES AND MAY BE ENCOUNTERED LONG BEFORE THE STORM ARRI(VES. BE PREPARED TO SEEK SHELTER INSIDE A STURDY STRUCTURE IF THREATENING WEATHER APPROACHES. THOSE WHO LIVE NORTHWEST OF GARDEN CITY SHOULD BE ESPECIALLY WARY. JOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 11:17 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 28 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.